MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW; TRAY, SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW; TRAY, SURGICAL INSTRUMENT
Catalog Number 387.34
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Synthes lot: u148164; supplier lot: u148164; release to warehouse date: february 22, 2012 and april 24, 2012; supplier: (b)(4); the raw material was confirmed to be correct per the specification with no non-conformance noted.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Flow: broken visual inspection: the conical extraction screw was received at us cq with a broken distal tip.The break is transverse, leaving roughly half of the threaded portion intact.Fragment(s) was not returned.The remaining threads are intact; they are not stripped or deformed.The balance of the device shows signs of use and abuse, scratches and nicks of varying degrees; however, none would affect function.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed; the diameter of the shaft proximal to the threads measured 4.50 mm (caliper ca592).This is within specification of 4.46 to 4.50 mm.Document/specification review: the following drawing(s) was reviewed; conical extraction screw.Device dhr) review showed no ncr¿s were generated during production.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr(s).Conclusion: the complaint condition is confirmed, as the extraction device was received broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined.It is possible that the device encountered unintended forces (such as being dropped, struck or damaged during sterile processing).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, patient underwent removal of the hip cannulated screw.The original implant date is unknown as is the reason for the explanation.During the procedure, it was noticed that the threads on the tip of a conical extraction screw were noticed to be stripped and chipped and not functioning properly.Another device from another set was used to complete the procedure.No additional medical intervention was required.Three intact cannulated screws were successfully removed.The procedure was completed successfully with no surgical delay and no fragments generated.Patient status is unknown.Concomitant devices: 7.3 mm cannulated screws (part: unknown, lot: unknown, quantity: 1).This report is for a conical extraction screw.This is report 1 of 1 for (b)(4).

Brand Name
CONICAL EXTRACTION SCREW
Common Device Name
TRAY, SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7851365
Report Number2939274-2018-53646
Device Sequence Number1719436
Product Code FSM
UDI-Device Identifier10705034771083
UDI-Public(01)10705034771083
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.34
Device Lot NumberU148164
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1